Alert archive / Virginia / Wind Advisories in 2015
Wind Advisory 5, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Feb 12, 2015, 3:33 AM EST for 22 counties in Virginia; 4 counties in West Virginia; 13 counties in Maryland. It took effect at Feb 12, 2015, 4:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2015, 3:33 AM EST (08:33 UTC)
- In effect from
- Feb 12, 2015, 4:00 PM EST
- Expired
- Feb 13, 2015, 1:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
All 39 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Fairfax County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 50 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS71 KLWX 120833 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 333 AM EST THU FEB 12 2015 MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506- 121645- /O.NEW.KLWX.WI.Y.0005.150212T2100Z-150213T0600Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 333 AM EST THU FEB 12 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY. * TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500 FT...FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...MAINLY AT ELEVATIONS ABOVE 1500 FT. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
4 follow-up statements
321 WWUS71 KLWX 121635 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1135 AM EST THU FEB 12 2015 MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506- 130045- /O.CON.KLWX.WI.Y.0005.150212T2100Z-150213T0600Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 1135 AM EST THU FEB 12 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500 FT...FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
969 WWUS71 KLWX 122243 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 543 PM EST THU FEB 12 2015 DCZ001-MDZ004>006-011-013-014-018-503>508-VAZ054-130600- /O.EXA.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CALVERT- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK... CATONSVILLE...ANNAPOLIS...GERMANTOWN...DAMASCUS...ROCKVILLE... LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN... ALEXANDRIA...FALLS CHURCH 543 PM EST THU FEB 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506- 130600- /O.CON.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 543 PM EST THU FEB 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500 FT THROUGH LATE TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
378 WWUS71 KLWX 130108 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 808 PM EST THU FEB 12 2015 MDZ016-017-VAZ052-053-505-506-130600- /O.EXA.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ CHARLES-ST. MARYS-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- WESTERN LOUDOUN-EASTERN LOUDOUN- INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...MANASSAS... MANASSAS PARK...FAIRFAX...PURCELLVILLE...LEESBURG...ASHBURN 808 PM EST THU FEB 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506- 130600- /O.CON.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 808 PM EST THU FEB 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * TIMING...THE STRONGEST WINDS WILL AFFECT ELEVATIONS ABOVE 1500 FT THROUGH LATE TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ DCZ001-MDZ004>006-011-013-014-018-503>508-VAZ054-130600- /O.CON.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CALVERT- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK... CATONSVILLE...ANNAPOLIS...GERMANTOWN...DAMASCUS...ROCKVILLE... LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN... ALEXANDRIA...FALLS CHURCH 808 PM EST THU FEB 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * TIMING...THROUGH LATE TONIGHT. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
179 WWUS71 KLWX 130558 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1258 AM EST FRI FEB 13 2015 MDZ501-VAZ025>027-029-503-504-507-508-WVZ055-501>503-505-506- 130700- /O.EXP.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- WESTERN HIGHLAND-EASTERN HIGHLAND-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...HIGHTOWN...MONTEREY...BIG MEADOWS...WINTERGREEN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 1258 AM EST FRI FEB 13 2015 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... WINDS AND FREQUENT GUSTS HAVE DECREASED BELOW ADVISORY LEVELS. $$ DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ052>054-505-506- 130700- /O.EXP.KLWX.WI.Y.0005.000000T0000Z-150213T0600Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-WESTERN LOUDOUN-EASTERN LOUDOUN- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER... PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK... CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...GERMANTOWN... DAMASCUS...ROCKVILLE...LISBON...COLUMBIA...ELLICOTT CITY... JARRETTSVILLE...ABERDEEN...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...PURCELLVILLE...LEESBURG...ASHBURN 1258 AM EST FRI FEB 13 2015 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... WINDS AND FREQUENT GUSTS HAVE DECREASED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:04 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 12, 1:04 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
104 AM EST THU FEB 12 2015
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH TONIGHT. A STRONG
COLD FRONT WILL MOVE THROUGH THE REGION MIDDAY THURSDAY...BRINGING
GUSTY NORTHWEST WINDS AND USHERING IN A MUCH COLDER AIRMASS
THROUGH THE END OF THE WEEK. ANOTHER STRONG COLD FRONT WILL BRING
A REINFORCING SURGE OF ARCTIC AIR LATE SATURDAY INTO SUNDAY. A LOW
PRESSURE SYSTEM MAY APPROACH THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...COASTAL FLOODING ADZY FOR ANNE ARUNDEL EXPIRED - DC/ALEX
CONTINUES. WILL LIKELY MAKE ADDITIONAL CF HEADLINE DECISIONS
TOWARD NEXT UPDATE CYCLE.
FROM PREV DISC...
HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT WHILE A COLD FRONT
APPROACHES FROM THE WEST. WINDS SHOULD BE LIGHT ENOUGH FOR SOME
RADIATIONAL COOLING...ALLOWING FOR CHILLY CONDITIONS TONIGHT. MIN
TEMPS WILL RANGE FROM THE TEENS IN THE ALLEGHENY HIGHLANDS TO
MIDDLE 30S IN DOWNTOWN WASHINGTON AND BALTIMORE. A WESTERLY WILL
DEVELOP OVER THE ALLEGHENY HIGHLANDS OVERNIGHT...ALLOWING FOR
UPSLOPE SNOW TO DEVELOP. ELSEWHERE...DRY CONDITIONS ARE EXPECTED.
THE COLD FRONT WILL PASS THROUGH THE AREA THURSDAY MORNING FROM
WEST TO EAST. THE CDFNT WL OFFER A SHARP THERMAL PUNCH AND
IMPRESSIVE LAPSE RATES RESIDE BHD THE FNT...MIXING UP TO ABT H7.
THAT SUGGESTS THAT SHSN SHOULD BE ABLE TO DVLP BHD FNT. HV FAIRLY
HIGH CONFIDENCE THAT THEY WL OCCUR. THE ISSUE IS ONE OF AREAL
CVRG. WL HV CHC POPS ACRS MOST OF CWFA TO ACCOUNT FOR THAT THREAT.
IN THE UPSLP REGIONS...PARAMETERS /TRAJECTORY AND INSTBLTY/ LOOK
FVRBL FOR A PROLONGED EVENT...AND HV BUMPED QPF ON THE HIGH SIDE OF
GDNC. GIVEN A COLD AMS...RAISED RATIOS TO A 20 OR 25 TO 1. THAT
YIELDS A 4-6 INCH FCST...STRETCHED OUT OVER A 24 HR PD. WL BE
RAISING A LONGER SCALE ADVY.
WINDS... AS MENTIONED ABV...MIXED LVLS WL BE UP TO ABV H7 BY THU
AFTN. THERE IS A SOLID 25-30 KT IN MEAN MIXED LYR...AND THAT
INCREASES TO 30-35 KT BY EVNG. WL GO W/ FULL MIXING FOR THE AFTN
AND EVNG HRS DUE TO STRONG COLD ADVECTION AND PRESSURE RISES. WILL
SLOWLY PULL BACK ON THE MIXING OVERNIGHT.
TEMPS...GOOD AGREEEMENT FOR MIN-T TNGT. MAXT TMRW WL OCCUR BY
MIDDAY...W/ TEMPS DROPPING IN THE AFTN. WENT W/ MDL CONSENSUS MIN-T
THU NGT...NO HIER THAN THE TEENS AREAWIDE. THAT DOESNT ACCOUNT FOR
WIND CHILL...WHICH MAY VERY WELL REACH ADVY CRITERIA FOR A PORTION
OF THE AREA.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
COLD HIGH PRESSURE WILL BUILD INTO THE MIDDLE ATLANTIC REGION ON
FRIDAY AND PERSIST INTO FRIDAY NIGHT. HIGH TEMPERATURES WILL ONLY
REACH THE TEENS ACROSS THE POTOMAC HIGHLANDS WITH 20S MOST
ELSEWHERE. NORTHWEST WINDS WILL REMAIN GUSTY FOR THE FIRST PART OF
FRIDAY BUT THE GRADIENT WILL RELAX AS THE HIGH BUILDS IN DURING
THE AFTERNOON AND EVENING. TEMPERATURES OVERNIGHT FRIDAY WILL
LIKELY DROP INTO THE TEENS IN MOST AREAS EXCEPT A FEW SINGLE
DIGIT READINGS OVER THE HIGHLANDS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM WILL MOVE FROM THE GREAT LAKES REGION TO NEW
ENGLAND SATURDAY AND SATURDAY NIGHT. A CHANCE OF SNOW SHOWERS
SATURDAY WILL BE SIMULTANEOUSLY ACCOMPANIED OR FOLLOWED BY A RUSH OF
ARCTIC AIR THAT WILL BE USHERED INTO THE REGION BY STRONG HIGH
PRESSURE. WINDS COULD GUST IN EXCESS OF 40 MPH SATURDAY NIGHT. THESE
STRONG NORTHWEST WINDS WILL ALSO RESULT IN THE CHANCE OF SOME HIGHER
ELEVATION SNOWFALL.
WHILE THE CHANCE FOR SNOW SHOWERS LINGERS IN THE POTOMAC HIGHLANDS
SUNDAY AND SUNDAY NIGHT...HIGH PRESSURE WILL BUILD IN ACROSS THE
REGION. THE COLD DOME OF HIGH PRESSURE WILL KEEP THE ARCTIC CHILL
ENFORCED WITH TEMPERATURES WELL BELOW NORMAL RIGHT IN THROUGH MONDAY
NIGHT.
AS THE HIGH MOVES OFFSHORE...THE NEXT STORM SYSTEM APPROACHES ON
TUESDAY AND TUESDAY NIGHT FROM THE WEST. THERE MAY BE A SLIGHT
MODERATION OF TEMPERATURES TUESDAY...JUST ENOUGH TO ALLOW FOR A
POSSIBLE WINTRY MIX OF SNOW OR RAIN. AS FOR TUESDAY NIGHT AND
WEDNESDAY...ADDITIONAL UPPER LEVEL ENERGY SUPPORT AND ANOTHER PUSH
OF ARCTIC AIR WILL PROVIDE THE CHANCE FOR SOME SNOW SHOWERS.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
PREDOMINANT VFR THRU VALID TAF PD. EXCEPTION WILL BE WITH POSSIBLE
SNOW SHOWERS BEHIND A COLD FRONT THURSDAY AFTERNOON. THE BEST
CHANCE FOR SNOW SHOWERS WILL BE BETWEEN 18 AND 21Z. NOT ONLY WILL
LOCALLY REDUCED CIGS/VSBYS BE POSSIBLE...BUT WINDS WILL PICK UP
WITH GUSTS AROUND 30 TO 35 KNOTS LATE THURSDAY AFTERNOON AND
THURSDAY NIGHT.
VFR CONDITIONS WITH LESS WIND CAN BE EXPECTED FRIDAY INTO FRIDAY
NIGHT.
MVFR OR IFR CONDITIONS POSSIBLE SATURDAY WITH A CHANCE OF
SNOW SHOWERS. OTHERWISE VFR CONDITIONS SATURDAY NIGHT AND SUNDAY.
WINDS SW BECOMING NW 10 TO 15 KNOTS GUSTING TO 20 KNOTS SATURDAY.
WINDS NW 15 TO 25 KNOTS GUSTING TO 35 KNOTS SATURDAY NIGHT AND
SUNDAY.
&&
.MARINE...
LIGHT SOUTHERLY WINDS ARE EXPECTED OVER THE WATERS TONIGHT. WINDS
WILL SHIFT TO THE WEST-NORTHWEST BEHIND A COLD FRONT THURSDAY
MORNING. GUSTY WINDS ARE EXPECTED WITH A PRESSURE SURGE THURSDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THURSDAY
AFTERNOON...AND A GALE WARNING IS IN EFFECT FOR THE WATERS
THURSDAY NIGHT.
SMALL CRAFT CONDITIONS LIKELY FOR THE FIRST PART OF FRIDAY WITH
WINDS DIMINISHING DURING THE AFTERNOON.
SMALL CRAFT ADVISORIES POSSIBLE SATURDAY MORNING.
GALES POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY. WINDS COULD GUST
OVER 35 KNOTS SATURDAY NIGHT AND SUNDAY.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES CONTINUE TO RISE DUE TO A SOUTHERLY FLOW OVER THE
WATERS. THE SOUTHERLY FLOW IS LIGHT...AND CBOFS IS STILL
OVERFORECASTING THE WATERS LEVELS. HOWEVER...THE CURRENT HAVE
CAUSED MINOR TIDAL FLOODING AT ANNAPOLIS. A COASTAL FLOOD ADVISORY
IS IN EFFECT FOR WASHINGTON DC AND ANNE ARUNDEL COUNTY LATE
TONIGHT.
MINOR TIDAL FLOODING IS POSSIBLE DURING THE MORNING
HIGH TIDE CYCLE THURSDAY. AN INCREASING WESTERLY COMPONENT TO THE
SURFACE WIND DOES ADD SOME UNCERTAINTY. WILL CONTINUE TO MONITOR
ANOMALIES OVERNIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR MDZ501.
VA...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR VAZ503.
WV...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR WVZ501-503-
505.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR ANZ530>543.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY FOR
ANZ530>543.
&&
UPDATE...GMS
PREV DISCUSSION...BJL/HTS/KLW/KRWHazardous weather outlook, Feb 11, 6:37 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 637 PM EST WED FEB 11 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-121015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 637 PM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING IS IN EFFECT FOR THE WATERS THURSDAY NIGHT. GALE CONDITIONS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. GUSTY NORTHWEST WINDS IN EXCESS OF 50 MPH ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA. SUB-ZERO WIND CHILLS ARE LIKELY THURSDAY NIGHT INTO FRIDAY MORNING AND SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-121015- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 637 PM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT FOR ACCUMULATING SNOWFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH THURSDAY NIGHT FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT FOR ACCUMULATING SNOWFALL. GUSTY NORTHWEST WINDS UP TO 50 MPH ARE POSSIBLE LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT...ESPECIALLY ALONG THE RIDGE TOPS ABOVE 1500 FEET. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE AREA. SUB-ZERO WIND CHILLS ARE LIKELY THURSDAY NIGHT INTO FRIDAY MORNING AND SATURDAY NIGHT THROUGH SUNDAY NIGHT. GUSTY NORTHWEST WINDS IN EXCESS OF 50 MPH ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:22 AM EST | Coastal Flood Advisory | LWX | Arlington, City of Alexandria, City of Falls Church | 13 hr |
| Feb 12, 3:23 AM EST | Small Craft Advisory | LWX | 39 hr | |
| Feb 12, 3:48 AM EST | Wind Chill Advisory | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Fairfax and 22 more | 32 hr |
| Feb 12, 3:34 PM EST | Winter Storm Warning | LWX | Pendleton | 9 hr |
Nearby
Wind Advisories in Virginia, 2015Wind Advisories in Maryland, 2015Wind Advisories in West Virginia, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.